MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SAFETYGLIDE INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SAFETYGLIDE INSULIN SYRINGE; PISTON SYRINGE
Model Number 928856
Medical Device Problem Codes Leak/Splash (1354); Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The customer's address is unknown.Unknown, (b)(6) usa has been used as a placeholder based on the reported phone area code.(b)(4).Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9241004.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Occurrence: a complaint history check was performed and this is the 1st related complaint for plunger cap damaged/hole, shield damaged/hole, plunger rod unable to move, needle bent and needle dull on lot # 9241004.A review of risk management (b)(4) indicates that the potential risk of this specific reported incident (syringe, plunger cap damaged/hole, shield damaged/hole, plunger rod unable to move, needle bent and needle dull) was captured and addressed appropriately.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that 2 bd safetyglide¿ insulin syringes had holes in their plunger caps and needle shields, and 4 syringes had difficult plunger rod movement.All defects were noticed during use in lot# 9241004.The following information was provided by the initial reporter: "consumer reported that there are holes in the plunger cap and needle shields of two syringes.Plunger rod will not move, asked consumer if the rod was difficult to move and he said it will not move.Needle was bent when shield was removed.Needles dull.Issues involve 4 syringes.".

Brand Name
BD SAFETYGLIDE INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10269440
Report Number1920898-2020-00838
Device Sequence Number14358543
Product Code FMF
UDI-Device Identifier00311917048130
UDI-Public00311917048130
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2024
Device Model Number928856
Device Catalogue Number928856
Device Lot Number9241004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;